Journal Article

Analytical evaluation of the Voigt function using binomial coefficients and incomplete gamma functions

B. A. Mamedov

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 387, issue 4, pages 1622-1626
Published in print July 2008 | ISSN: 0035-8711
Published online July 2008 | e-ISSN: 1365-2966 | DOI: http://dx.doi.org/10.1111/j.1365-2966.2008.13343.x
Analytical evaluation of the Voigt function using binomial coefficients and incomplete gamma functions

Show Summary Details

Preview

Using the binomial expansion theorem, the simple general analytical expressions are obtained for the Voigt function arising in various fields of physical research. As we will seen, the present formulation yields compact closed-form expressions which enable the ready analytical calculation of the Voigt function. The validity of this approximation is tested by other calculation methods. The series expansion relations established in this work are accurate enough in the whole range of parameters. The convergence rate of the series is estimated and discussed. Some examples of this methodology are presented.

Keywords: line: profiles; quasars: absorption lines

Journal Article.  1789 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.